MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. 35X-ST PROFLEXX AMBULANCE COT

FERNO-WASHINGTON, INC. 35X-ST PROFLEXX AMBULANCE COT
Model Number 0015695
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Complainant reported while transporting a patient on the cot, medic #1 lost control of the cot when his hands, wet from rain, allegedly slipped off the handles.Medic #2 attempted to assume the weight of the cot and allegedly suffered a back injury as a result.The transport was completed and there was no report of injury or adverse effect to the patient.Medic #2 was seen and treated at the er and then referred to an orthopedic physician for further care.Medic #2 will be off work for a minimum of 180 days.
 
Additional Manufacturer Narrative
The device was evaluated by an authorized field technician at the complainant's location.A visual and functional evaluation was conducted.No malfunction was observed and the cot was operating according to specification.No additional information was provided regarding the medic's alleged injury.After review of the investigation it is determined the weather condition was the contributing factor to the medic's hand slipping rather than a malfunction of the cot.
 
Event or Problem Description

Brand Name
35X-ST PROFLEXX AMBULANCE COT
Common Device Name
35X-ST PROFLEXX AMBULANCE COT
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key6378978
Report Number1523574-2017-00007
Device Sequence Number773247
Product Code FPO
UDI-Device Identifier00190790000363
UDI-Public00190790000363
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Emergency Medical Technician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015695
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2017
Supplement Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;